Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 116, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jul 22, 2000, 3:58 PM EDT for Lee County, South Carolina. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 22, 2000, 3:58 PM EDT (19:58 UTC)
- Expired
- Jul 22, 2000, 4:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lee County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:10 PM EDT | Thunderstorm Wind 60 E | Lamar, SC | 911 center reported trees down in Lamar and Oats. |
| Jul 22, 4:18 PM EDT | Hail 1.75 | Lynchburg, SC | Sheriff reported golf ball size hail in the Lynchburg area. |
| Jul 22, 4:25 PM EDT | Thunderstorm Wind 60 E | Darlington, SC | Spotter reported a tree fell on a house and car. Power lines were also reported down. |
| Jul 22, 4:25 PM EDT | Thunderstorm Wind 60 E | Timmonsville, SC | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 22, 1:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2668 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
625 WUUS52 KCAE 221959 SVRCAE SCC061-222030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 358 PM EDT SAT JUL 22 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LEE COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 430 PM EDT. * AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHEAST OF BISHOPVILLE TO 11 MILES SOUTHWEST OF BISHOPVILLE...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL SOUTHEASTERN LEE COUNTY AT 410 PM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3438 8024 3415 8050 3392 7976 3427 7945 AWP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:40 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 22, 3:40 PM EDT, 18 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-230724- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 340 PM EDT SAT JUL 22 2000 UPPER TROUGH TO AMPLIFY OVER THE EASTERN US WITH SOUTHWEST FLOW CONTINUING ACROSS OUR AREA. SHORTWAVES CONTINUING TO CROSS THE STATE TONIGHT THROUGH MONDAY. FRONTAL SYSTEM TO REMAIN OVER THE STATE WITH AREA OF LOW PRESSURE MOVING ALONG THE FRONT. AIRMASS REMAINS UNSTABLE. POSITION OF UPPER LEVEL JET KEEP UVV ACROSS THE STATE. GUIDANCE TEMPS LOOK REASONABLE WITH HIGHS SLIGHTLY BELOW NORMALS WITH PLENTY OF CLOUD COVER. LOWS IN THE UPPER 60S AND LOWER 70S. WILL GO CLOSE TO GUIDANCE POPS...GENERALLY FROM 40 TO 60 PERCENT. FCSTID = 10 CAE 73 88 71 86 / 40 50 50 50 AGS 70 90 70 88 / 40 50 50 50 SSC 73 88 71 87 / 40 50 50 50 OGB 73 88 72 87 / 40 50 50 50 .CAE... GA...NONE. SC...NONE. LM
In the hours before
Local storm report, Jul 22, 2:44 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
244 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
200 PM HIWAY 34 NEAR POMARIA SC WIND DAMAGE
07/22/00 NEWBERRY TREES DOWN NEAR POMARIA.
FROM NEWBERRY COUNTY
SHERIFF OFFICE.
BLPLocal storm report, Jul 22, 2:48 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
248 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
215 PM WESTERN FAIRFIELD COUNTY SC .75 INCH HAIL
07/22/00 FAIRFIELD DIME SIZE HAIL THROUGHOUT
WESTERN FAIRFIELD COUNTY.
FROM FAIRFIELD COUNTY
SHERIFF.
BLPLocal storm report, Jul 22, 3:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
343 PM EDT SAT JUL 22 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
320 PM US 1 AT MCBEE SC 58 MPH
07/22/00 CHESTERFIELD SKYWARN SPOTTER REPORTED
WINDS BENDING FLAGPOLE TO
ABOUT 60 MPH
BLPThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:00 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 30 min |
| Jul 22, 1:29 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Newberry | 46 min |
| Jul 22, 1:47 PM EDT | Tornado Warning | CAE | Fairfield | 43 min |
| Jul 22, 2:35 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lancaster | 40 min |
| Jul 22, 3:13 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 47 min |
| Jul 22, 3:19 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 41 min |
| Jul 22, 3:30 PM EDT | Severe Thunderstorm Warning | CAE | Lee | 30 min |
| Jul 22, 4:01 PM EDT | Severe Thunderstorm Warning | CAE | Sumter | 44 min |
| Jul 22, 6:50 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 40 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.